MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 25X5/8; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305759
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 25x5/8 safety shield broke off.It was reported by customer that they are we are having some safety issues with our bd needles.On multiple occasions the pink safety shield has popped off and also when we are screwing it on to the vials sometimes it breaks off.This happened to me personally before and yesterday it happened to one of our other lvns who actually had a needle stick incident.This is really dangerous working with our pediatric patients because sometimes they have fast hands too and i would hate for one of them to be poked.Rcc received a complaint via email.Item: 305759 quantity affected: 5 bx serial/lot number: (b)(6) po: (b)(4).Are any samples available for return? yes reported issue: we are having some safety issues with our bd needles.On multiple occasions the pink safety shield has popped off and also when we are screwing it on to the vials sometimes it breaks off.This happened to me personally before and yesterday it happened to one of our other lvns who actually had a needle stick incident.This is really dangerous working with our pediatric patients because sometimes they have fast hands too and i would hate for one of them to be poked customer disposition request: customer contact information:.
 
Additional Manufacturer Narrative
No sample returned for investigation.Catalog number is unavailable and hence unable to perform the dhr review.Current control there is a visual inspection on broken cannula catch/cannula lock pin at the safety shield molding in-process inspection; fail hook id inspection at the eclipse hub molding in-process inspection; activation/locking force functional test, deactivation/unlocking forces functional test and eclipse safety.
 
Event or Problem Description
Material #:305759 batch#:3340622 it was reported by customer that they are we are having some safety issues with our bd needles.On multiple occasions the pink safety shield has popped off and also when we are screwing it on to the vials sometimes it breaks off.This happened to me personally before and yesterday it happened to one of our other lvns who actually had a needle stick incident.This is really dangerous working with our pediatric patients because sometimes they have fast hands too and i would hate for one of them to be poked.Verbatim: rcc received a complaint via email.Email(s) attached item: 305759 quantities affected: (b)(4) bx serial/lot number: (b)(6) po: (b)(4).Are any samples available for return? yes, reported issue: we are having some safety issues with our bd needles.On multiple occasions the pink safety shield has popped off and also when we are screwing it on to the vials sometimes it breaks off.This happened to me personally before and yesterday it happened to one of our other lvns who actually had a needle stick incident.This is really dangerous working with our pediatric patients because sometimes they have fast hands too and i would hate for one of them to be poked customer disposition request:.

Brand Name
BD NEEDLE ECLIPSE 25X5/8
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20370900
Report Number2243072-2024-01014
Device Sequence Number3889909
Product Code FMI
UDI-Device Identifier00382903057597
UDI-Public(01)00382903057597(10)3340622
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305759
Device Lot Number3340622
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown